Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
artluvr09

What Causes Palpitations?

Recommended Posts

I used to get palpitations a lot and I had heart monitor and a king of hearts and my doctor said it was always fine. I have been on atenolol since October and havnet had many but today was weird. I was just sitting at my computer and had three heart palipations in a row when I breathed in. It was really strange.

Share this post


Link to post
Share on other sites

I wish I had an answer to this one, but I don't. :/ However, if you find out please let me know, because I have irregular rhythms and palpitations ALL the time. Like JenniferInOhio said, I think it's normal in the POTS world as well.

Share this post


Link to post
Share on other sites

I assume when you say palpitations you are referring to pvc's or pac's? Basically they really don't know why they occur. My cardiologist thinks it is just catecholamine release along with a touchy vagus nerve. If you look at statistics though, almost everyone including perfectly healthy people have palpitations on a daily basis. Most just don't feel them. Every study has concluded they are not indicative of any serious abnormalities in a structurally normal heart and the prognosis is the same as a normal person. I have bad days and good days but try not to let them bother me anymore. Some people have thousands every day with no issues. Magnesium and taurine can sometimes help.

Share this post


Link to post
Share on other sites

Wish I knew! I have small ones daily, but every few months ill have a really bad episode that will last for 3-5 min. In this case, they are constant and hard so I always end up at the ER...Its one symptom that I don't think ill ever get used to! If u find and new info, please share!

Good luck :)

Share this post


Link to post
Share on other sites

they think increased sensitivity of the sinus node to beta receptor stimulation from beta 1 receptor supersensitivity. there are several theories as to why, none proven.

Share this post


Link to post
Share on other sites

Seems to be part of the POTS and autonomic neuropathy for me. I have permanent tachycardia regular wobbles and stops/starts. I presume as we have nerve damage in our bodies and the nerves fire-off spasmodically in our hearts and other places.

Share this post


Link to post
Share on other sites

When I stopped taking Atenolol, which is blood pressure medication. My heart palpitations were constant,, and my tremors got worse. These issues are common and not dangerous....just yucky to deal with. My doctor told me that blood pressure medication is often used to help these issues.....so now I am back on Atenolol.

Share this post


Link to post
Share on other sites

For me I've noticed that my palpitations are caused more when I have reflux, trapped gas suggesting the vagus nerve is perhaps over-sensitive?

Share this post


Link to post
Share on other sites

When I was first diagnosed I had palpitations almost constantly, every day. It was unusual for me to have a regular heartbeat. I've been diagnosed with low blood volume and low blood pressure.

I noticed that after treating that with Fludrocortisone, my palpitations stopped almost entirely. So, for me at least, I think they were caused by low blood volume. My blood pressure is high now, and I'm treating it with an ACE inhibitor, but when I forget to take my Fludrocortisone or if I get dehydrated, the first indication I will get of feeling bad is the palpitations will come back.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...